MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 6000 CORE
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned the results for multiple patient samples tested for sodium (na) on a cobas 6000 core unit.The following are examples of discrepant results for 5 patient samples.Patient 1 (b)(6) initial result was 153 mmol/l.The repeat was 143 mmol/l.Patient 2 (b)(6) initial result was 138 mmol/l.The repeat was 132 mmol/l.Patient 3 (b)(6) initial result was 136 mmol/l.The repeat was 129 mmol/l.Patient 4 (b)(6) initial result was 168 mmol/l.The repeat was 158 mmol/l.Patient 5 (b)(6) initial result was 154 mmol/l.The repeat was 149 mmol/l.The initial results were reported outside of the laboratory and amended upon completion of repeat testing on a different line.The na electrode lot numbers were d7217 and d7206.The expiration dates were not provided.
 
Additional Manufacturer Narrative
The na electrodes were replaced on 27-dec-2022.The field service engineer (fse) visited the customer site on (b)(6) 2023 and decontaminated one line of the instrument.The customer has not had any further issues since the service visit.The investigation is ongoing.
 
Additional Manufacturer Narrative
The service actions (decontaminating the affected instrument line) resolved the issue.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS 6000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16198719
Report Number1823260-2023-00167
Device Sequence Number17239703
Product Code JJE
UDI-Device Identifier04015630924691
UDI-Public04015630924691
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 6000 CORE
Device Catalogue Number04745868001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown